MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TF ULTRA 2 UBRAID AND NDLS 5.5MM PK; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72202615
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during surgery anchor broke about 3-4 mm from the tip after barely two turns, a 3.8 tapered awl was used, another bone hole had to be drilled in the patient.The procedure was successfully completed without any significant delay using a back-up device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported 5.5 twinfix ultra pk anchor w/needles, intended for use in treatment, has not been returned for evaluation.Without the reported product a visual evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the anchor cracked during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: application of excessive force.Not using the ao two-finger technique when insertion the anchor.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.
 
Additional Manufacturer Narrative
The reported 5.5 twinfix ultra pk anchor w/needles, intended for use in treatment, has been returned for evaluation.Visual assessment of the device confirmed the reported complaint.The anchor has cracked emanating from the suture eyelet.Dimensional assessment of the anchor confirmed it met print specifications.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: application of excessive force during insertion.Not using the ao two-finger technique when insertion the anchor.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed; there were no indications that would suggest that the device did not meet product specifications upon release into distribution.Further investigation is not warranted at this time.

Brand Name
TF ULTRA 2 UBRAID AND NDLS 5.5MM PK
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9516113
Report Number1219602-2019-01617
Device Sequence Number2993353
Product Code MBI
UDI-Device Identifier03596010656209
UDI-Public03596010656209
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K093228
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/15/2023
Device Model Number72202615
Device Catalogue Number72202615
Device Lot Number50764538
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer01/17/2020
02/17/2020
Initial Report FDA Received Date12/24/2019
Supplement Report FDA Received Date01/21/2020
02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1